Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 110, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 6, 2012, 2:46 PM EDT for Lowndes County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2012, 2:46 PM EDT (18:46 UTC)
- Expired
- May 6, 2012, 3:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Lowndes County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 1:50 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 900 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
523
WUUS52 KTAE 061846
SVRTAE
GAC185-061915-
/O.NEW.KTAE.SV.W.0110.120506T1846Z-120506T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
246 PM EDT SUN MAY 6 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 315 PM EDT
* AT 244 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR I-75 AT
EXIT 16...OR NEAR I-75 AT EXIT 11...AND MOVING SOUTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DASHER...CLYATTVILLE...TWIN LAKES...I-75 AT EXIT 5 AND LAKE PARK.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
LAT...LON 3084 8303 3084 8308 3079 8313 3064 8313
3062 8320 3064 8332 3082 8342 3085 8335
3087 8336 3103 8327 3103 8322 3101 8318
3095 8317 3095 8307 3094 8304 3090 8302
TIME...MOT...LOC 1846Z 329DEG 10KT 3076 8326
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:38 PM EDT, 8 minutes earlier.
Area forecast discussion, May 6, 2:38 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 238 PM EDT Sun May 6 2012 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM EDT FOR SOUTHEAST ALABAMA...SOUTHWEST GEORGIA AND PORTIONS OF INLAND FLORIDA PANHANDLE AND BIG BEND HAS BEEN UPGRADED TO INCLUDE 9 COUNTIES IN SOUTH CENTRAL GEORGIA... .PREV DISCUSSION... .Discussion...Not many changes appear to be needed to the near term grids with primary focus on coverage and intensity of afternoon/evening thunderstorms. 12z soundings from TLH and BMX indicate very steep lapse rates are in place atop rich boundary layer moisture with h5 temps from -11c to -14c. This will support moderate to strong instability with afternoon MLCAPE likely exceeding 2500 J/Kg this afternoon as highs push 90f. Primary hindrance for any sustained severe threat will be the weak winds aloft. Thus, storms will mainly be pulse in nature with brief-lived intense cores. The strongest of these pulsating storms should be capable of hail around 1 inch in diameter and brief damaging winds. Coverage and initiation locations of ensuing diurnal storms remains problematic with only weak focusing mechanisms in place. Storms may continue propagating southwards out of central AL/GA...with additional isolated development possible along the sea breeze or any other weak, residual surface boundaries given the general lack of capping this afternoon. It is not out of the question to see activity become semi-organized along a common outflow and shift south across the CWA this evening with pulse-severe cores. This possibility is the reason SPC has placed area back under a SLGT in the day 1 outlook. && .Aviation (through 12 UTC Monday)...Partly sunny conditions will become prevalent into the early afternoon as fog/low clouds have burned off. However, expect increasing chances of showers/ thunderstorms as the day wears on. Some of the stronger storms could produce wind gusts at least in the 20-30 kt range with an isolated severe gust and hail not out of the question at TAF sites. This activity is expected to move offshore/diminish during the evening with VFR for several hours tonight before fog and low clouds again bring MVFR/IFR conditions around sunrise. && .MARINE... A fairly benign pattern is expected over the marine area the next several days (outside of thunderstorm activity). Seas should be generally 1 foot or less with winds below 15 knots. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && Evans
Hazardous weather outlook, May 6, 5:30 AM EDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 530 AM EDT SUN MAY 6 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-070930- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 530 AM EDT SUN MAY 6 2012 /430 AM CDT SUN MAY 6 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MUCH OF THE AREA THIS AFTERNOON...AND LINGER INTO THIS EVENING. SOME OF THE STORMS COULD BE SEVERE. THE MAIN THREAT WOULD BE DAMAGING WIND GUSTS. HAIL TO AROUND 1 INCH IN DIAMETER MAY ALSO BE POSSIBLE IN THE STRONGEST STORMS. THUNDERSTORMS SHOULD REACH PEAK INTENSITY BETWEEN APPROXIMATELY 3 PM AND 9 PM. THE MAIN ADDITIONAL HAZARD WILL BE AREAS OF DENSE FOG...BOTH THIS MORNING AROUND SUNRISE AND POSSIBLY AGAIN TONIGHT. THE DENSE FOG THIS MORNING SHOULD BE CONFINED MOSTLY TO THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA...GENERALLY FROM TALLAHASSEE TO THE WEST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS WILL OCCUR MONDAY THROUGH WEDNESDAY NIGHT. A FEW STRONG STORMS WILL BE POSSIBLE EACH DAY. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SEVERE WEATHER TODAY WOULD BE APPRECIATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 08-LAMERS
In the hours before
Local storm report, May 6, 2:30 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 4 NE FORT RUCKER 31.39N 85.66W
05/06/2012 E0.75 INCH DALE AL PUBLIC
PENNY SIZE HAIL REPORTED NEAR LOGAN RD.
&&
WALSHLocal storm report, May 6, 2:37 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
237 PM EDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL 4 NE FORT RUCKER 31.39N 85.66W
05/06/2012 E1.50 INCH DALE AL PUBLIC
HAIL UP TO 1.5 INCHES NOW FALLING NEAR LOGAN RD.
&&
WALSHLocal storm report, May 6, 2:40 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
240 PM EDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM TSTM WND DMG 1 WSW CUTHBERT 31.77N 84.82W
05/06/2012 RANDOLPH GA 911 CALL CENTER
2 TREES DOWN ON HWY 82 WEST AND 1 TREE DOWN ON C.R. 266
&&
WALSHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:05 AM EDT | Dense Fog Advisory | TAE | Decatur, Seminole | 7 hr |
| May 6, 2:03 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph, Terrell | 42 min |
| May 6, 2:11 PM EDT | Severe Thunderstorm Warning | TAE | Early | 49 min |
| May 6, 2:38 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Clay, Dougherty, Early, Lee and 3 more | 52 min |
| May 6, 2:57 PM EDT | Severe Thunderstorm Warning | TAE | Early | 48 min |
| May 6, 3:21 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt | 39 min |
| May 6, 3:26 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Lee, Mitchell, Worth | 49 min |
| May 6, 3:44 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Early, Miller | 46 min |
| May 6, 3:52 PM EDT | Severe Thunderstorm Warning | TAE | Mitchell | 38 min |
| May 6, 3:54 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 51 min |
| May 6, 4:01 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Mitchell, Thomas | 44 min |
| May 6, 4:28 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 47 min |
| May 6, 4:29 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Seminole, Thomas | 46 min |
| May 6, 4:48 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 27 min |
| May 6, 5:11 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Thomas | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.